Alert archive / Texas / Tornado Warnings in 2014

Tornado Warning 1, NWS Houston/Galveston, TX

March 28, 2014Harris County, Liberty County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Mar 28, 2014, 7:37 PM CDT for Harris County, Liberty County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2014, 7:37 PM CDT (00:37 UTC)
Expired
Mar 28, 2014, 8:00 PM CDT
In force
23 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Harris County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 70 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:57 PM CDTSevere Thunderstorm WatchSPC6 hr
Mar 28, 5:19 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2461 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WFUS54 KHGX 290037
TORHGX
TXC201-291-290100-
/O.NEW.KHGX.TO.W.0001.140329T0037Z-140329T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
737 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHWESTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...

* UNTIL 800 PM CDT
    
* AT 736 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8
  MILES NORTHEAST OF LAKE HOUSTON...OR 9 MILES WEST OF DAYTON...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTERN LIBERTY...DAYTON...KENEFICK AND DAYTON LAKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3001 9505 3008 9512 3029 9488 3007 9480
TIME...MOT...LOC 0036Z 244DEG 17KT 3007 9505 

$$
1 follow-up statement
105 
WWUS54 KHGX 290054
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
754 PM CDT FRI MAR 28 2014

TXC201-291-290103-
/O.EXP.KHGX.TO.W.0001.000000T0000Z-140329T0100Z/
HARRIS TX-LIBERTY TX-
754 PM CDT FRI MAR 28 2014

...THE TORNADO WARNING FOR NORTHEASTERN HARRIS AND SOUTHWESTERN
LIBERTY COUNTIES WILL EXPIRE AT 800 PM CDT...
        
THE STORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND HAS 
EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITHIN 
THIS THUNDERSTORM.

LAT...LON 3001 9505 3008 9512 3029 9488 3007 9480
TIME...MOT...LOC 0050Z 244DEG 17KT 3007 9505 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 28, 7:21 PM CDT, 16 minutes earlier.

Area forecast discussion, Mar 28, 7:21 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
721 PM CDT FRI MAR 28 2014

.DISCUSSION...
PLEASE SEE 00Z AVN DICUSSION

&&

.AVIATION...
A LINE OF STRONG THUNDERSTORMS IS RAPIDLY MOVING IN TO THE HOUSTON
METRO AREA AND WILL BE AFFECTING IAH...HOU...AND SGR BETWEEN 00-02Z.
THESE STORMS SHOULD BE CLEAR OF THE METRO AREA BY BY 03Z.

A COLD FRONT WILL MORVE NORTHERN PORTION NORTHERNS OF THE CWA BY
LATE EVENING AND PROGRESSIVELY MAKE ITS WAY TO THE COAST BEFORE
SUNRISE. AVIATION CONDITIONS WILL RAPIDLY IMPROVE BEHIND THE
FRONT.  44

&&

.PREV DISCUSSION... /ISSUED 521 PM CDT FRI MAR 28 2014/

UPDATE...
QUICK UPDATE TO ADD MENTION OF SEVERE THUNDERSTORM WATCH 39 WHICH
WILL INCLUDE THE HOUSTON METRO AREA THIS EVENING. 38

PREV DISCUSSION... /ISSUED 328 PM CDT FRI MAR 28 2014/

DISCUSSION...
AT 2 PM...A WEAK SURFACE LOW WAS LOCATED OVER CENTRAL TEXAS WITH A
WARM FRONT TO THE NORTHEAST...A DRY LINE EXTENDING SOUTH TOWARD
LAREDO AND A COLD FRONT EXTENDING WEST TOWARD THE BIG BEND.
CONVECTION HAS FIRED IN CENTRAL TEXAS THIS AFTERNOON BUT COVERAGE
REMAINS LIMITED. A SOUNDING FROM TEXAS A&M SHOWS A DECENT CAP
BETWEEN 900-800 MB AND CONSIDERABLE DRY AIR AT 800 MB. LOOKS LIKE
TEMPS WILL NEED TO WARM TO AROUND 86 DEGREES TO BREAK THE CAP.
CONVECTION OVER CENTRAL TEXAS WILL CONTINUE TO PUSH EAST AND COULD
HOLD TOGETHER AND MOVE ACROSS THE NORTHERN THIRD OF SE TX. THE
RAP...TEXAS TECH WRF AND HRRR ALL ARE SUPPORTIVE OF CONVECTION
MOVING ACROSS THE NORTH PART OF SE TX THIS EVENING BUT ALL THREE
MODELS HAVE BEEN TOO AGGRESSIVE WITH RAIN CHANCES YESTERDAY AND
AGAIN TODAY. WILL GO WITH LIKELY POPS OVER THE NORTH AND CHANCE
POPS CENTRAL. WILL MENTION SOME STORMS SEVERE OVER THE NORTH.

DENSE SEA FOG CONTINUES ALONG THE COAST. WEB CAMS AND SFC OBS CONT
TO SHOW DENSE SEA FOG IMPINGING ON THE COAST AND OFFSHORE. WILL
PROBABLY NEED A DENSE FOG ADVISORY TONIGHT FOR THE COASTAL
COUNTIES THROUGH 06Z. THE RAP AND GFS ARE FASTER WITH A COLD FRONT
TONIGHT AND IT APPEARS THAT THE FRONT WILL CLEAR THE COAST CLOSER
TO 06Z THAN 12Z SAT. ONCE WINDS GO OFFSHORE...DRIER AIR WILL
FILTER IN AND THE FOG WILL BEGIN TO DISSIPATE. HIGH PRESSURE WILL
DOMINATE SATURDAY AND SUNDAY WITH SEASONAL TEMPS AND PLENTY OF
SUNSHINE.

CLOUDS WILL RETURN LATE SUNDAY NIGHT AND PERSIST THROUGH MUCH OF
THE WEEK AHEAD AS HIGH PRESSURE DRIFTS EAST AND ONSHORE WINDS
PREVAIL. FCST SOUNDINGS SHOW SATURATION BENEATH A CAP SO FEEL
SOME STREAMER SHOWERS WILL BE POSSIBLE STARTING TUESDAY AND
CONTINUING THROUGH FRIDAY. TEMPERATURES WILL ALSO BE MILDER NEXT
WEEK WITH HIGHS NEAR 80 AND LOWS IN THE MID 60S. SOME DIFFERENCES
WITH REGARD TO TIMING OF DISTURBANCES EMBEDDED IN THE UPPER FLOW
SO WILL KEEP RAIN CHANCES ON THE LOW SIDE FOR NOW. GFS/ECMWF WITH
THE TIMING OF THE NEXT COLD FRONT EITHER NEXT FRIDAY OR SATURDAY.
43

MARINE...
DENSE SEA FOG TO BE THE MAIN ISSUE TONIGHT AS THE NEARSHORE DENSE
DECK CREEPS BACK ONTO THE COAST IN THE COMING HOURS. ANOTHER DENSE
SEA FOG ADVISORY LIKELY IN THE HOURS LEADING UP TO THE COLD FRONT
THAT IS TIMED TO REACH THE SHORELINE AROUND MIDNIGHT...OR SHORTLY
THEREAFTER. THIS FRONTAL PASSAGE WILL SCOUR OUT THE LOWER LEVEL
MOISTURE AND RESIDENT FOG AND CLEAR SKIES THROUGH EARLY SATURDAY
MORNING. LIGHT RAIN OR DRIZZLE WILL ACCOMPANY THIS FOG. POST-FRONTAL
NORTHERLIES OVER THE FAR OFFSHORE WATERS WILL LIKELY INCREASE TO
SCEC CRITERIA FOR A SHORT WHILE SATURDAY MORNING...GENERALLY 15
KNOTS OR LESS OVER THE BAYS AND NEARSHORE WATERS WITH OCCASIONAL 15-
20KT GUSTS OVER A SLIGHT CHOP. AS HIGH PRESSURE MOVES ACROSS FROM
WEST-TO-EAST...LIGHT EASTERLIES WILL SLOWLY VEER SOUTHEASTERLY BY
SUNDAY NIGHT. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      52  78  49  76  53 /  60  10  10  10   0
HOUSTON (IAH)              58  79  52  77  55 /  40  10  10  10   0
GALVESTON (GLS)            64  74  59  73  60 /  20  10  10  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 4 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM SATURDAY MORNING
     THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...38
AVIATION/MARINE...44
Hazardous weather outlook, Mar 28, 5:05 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 AM CDT FRI MAR 28 2014

TXZ163-164-176>179-195>198-291015-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-
WALKER-WASHINGTON-
505 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE APPROACH AND PASSAGE OF ANOTHER STRONG UPPER LEVEL
DISTURBANCE IS EXPECTED TO PRODUCE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TODAY. INSTABILITY IS FORECASTED TO BE STRONGER
TODAY AND UPPER LEVEL DYNAMICS ARE MORE FAVORABLE FOR SEVERE
WEATHER THAN YESTERDAY. THE PRIMARY SEVERE WEATHER HAZARD WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND/OR FRIDAY
AFTERNOON.

TXZ199-200-210>214-226-227-235>238-291015-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-WALLER-WHARTON-
505 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SOME DENSE FOG HAS FORMED THIS MORNING AND WILL LIKELY STICK
AROUND UNTIL AN HOUR OR TWO AFTER SUNRISE.

THE APPROACH AND PASSAGE OF ANOTHER STRONG UPPER LEVEL
DISTURBANCE IS EXPECTED TO PRODUCE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TODAY. INSTABILITY IS FORECASTED TO BE STRONGER
TODAY AND UPPER LEVEL DYNAMICS ARE MORE FAVORABLE FOR SEVERE
WEATHER THAN YESTERDAY. THE PRIMARY SEVERE WEATHER HAZARD WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND/OR FRIDAY
AFTERNOON.

GMZ330-335-350-355-370-375-291015-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
505 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WARM AND MOIST AIR FLOWING OVER COOLER SHELF WATERS HAS ALLOWED
DENSE FOG TO FORM THIS MORNING. THE THREAT OF FOG WILL CONTINUE
THROUGH SATURDAY MORNING UNTIL THE PASSAGE OF A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 28, 6:40 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
640 PM CDT FRI MAR 28 2014

TXZ178-179-290015-
SAN JACINTO TX-POLK TX-
640 PM CDT FRI MAR 28 2014

...SPECIAL WEATHER STATEMENT...

AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER COLDSPRING...OR 14 MILES NORTH OF CLEVELAND...MOVING NORTHEAST
AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...COLDSPRING...GOODRICH...SEVEN OAKS...LAKE LIVINGSTON
STATE PARK...ALABAMA-COUSHATTA RESERVATION...WEST LIVINGSTON AND
LEGGETT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY AFTERNOON FOR .

LAT...LON 3050 9514 3061 9521 3094 9487 3069 9466
TIME...MOT...LOC 2339Z 250DEG 27KT 3055 9515
Special weather statement, Mar 28, 6:42 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
642 PM CDT FRI MAR 28 2014

TXZ164-179-290015-
TRINITY TX-POLK TX-
642 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK AND SOUTHEASTERN
TRINITY COUNTIES UNTIL 715 PM CDT...

AT 642 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GROVETON...OR 19 MILES SOUTHWEST OF APPLE SPRINGS...MOVING EAST
AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORRIGAN AND GROVETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY AFTERNOON FOR .

LAT...LON 3095 9465 3087 9518 3104 9524 3117 9485
      3115 9485 3110 9474 3111 9471 3109 9469
TIME...MOT...LOC 2342Z 254DEG 35KT 3098 9513
Special weather statement, Mar 28, 6:56 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 PM CDT FRI MAR 28 2014

TXZ198>200-210>213-226-227-290030-
GRIMES TX-COLORADO TX-HARRIS TX-AUSTIN TX-LIBERTY TX-WALLER TX-
FORT BEND TX-WHARTON TX-MONTGOMERY TX-
656 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUSTIN...SOUTHERN
MONTGOMERY...WESTERN HARRIS...WALLER...SOUTHEASTERN GRIMES...
SOUTHWESTERN LIBERTY...EAST CENTRAL COLORADO...NORTHERN FORT BEND AND
NORTH CENTRAL WHARTON COUNTIES UNTIL 730 PM CDT...

AT 656 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MONTGOMERY TO 8 MILES
WEST OF SEALY...AND MOVING SOUTHEAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SUGAR LAND...SOUTHERN CONROE...ROSENBERG...STAFFORD...HUMBLE...
KATY...RICHMOND...TOMBALL...JERSEY VILLAGE...SEALY...PRAIRIE VIEW...
BROOKSHIRE...HUNTERS CREEK VILLAGE...BUNKER HILL VILLAGE...PINEY
POINT VILLAGE...PINEHURST...ALDINE...MISSION BEND...PECAN GROVE AND
TOWN WEST.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY AFTERNOON FOR .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY AFTERNOON FOR SOUTHEAST TEXAS.

LAT...LON 2976 9638 3039 9570 3013 9503 2943 9579
TIME...MOT...LOC 2356Z 299DEG 44KT 3032 9572 2980 9629
Local storm report, Mar 28, 6:58 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
658 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             LIVINGSTON              30.71N  94.94W
03/28/2014  E1.00 INCH       POLK               TX   TRAINED SPOTTER

&&

EVENT NUMBER HGX1400074

PK
Special weather statement, Mar 28, 6:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
659 PM CDT FRI MAR 28 2014

TXZ164-177>179-199-200-213-290045-
TRINITY TX-HARRIS TX-SAN JACINTO TX-POLK TX-WALKER TX-LIBERTY TX-
MONTGOMERY TX-
659 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY...NORTHEASTERN
HARRIS...SOUTHEASTERN WALKER...NORTHWESTERN LIBERTY...POLK...SOUTH
CENTRAL TRINITY AND SAN JACINTO COUNTIES UNTIL 745 PM CDT...

AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ONALASKA TO NEAR
MONTGOMERY...AND MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONROE...CLEVELAND...WILLIS...LIVINGSTON...SHEPHERD...PANORAMA
VILLAGE...ONALASKA...SPLENDORA...PATTON VILLAGE...ROMAN FOREST...
WOODBRANCH...CUT AND SHOOT...NEW WAVERLY...COLDSPRING...POINT
BLANK...MONTGOMERY...PLUM GROVE...GOODRICH...NORTH CLEVELAND AND
SEVEN OAKS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY AFTERNOON FOR .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY AFTERNOON FOR SOUTHEAST TEXAS.

LAT...LON 3012 9505 3037 9575 3097 9507 3076 9460
      3065 9458
TIME...MOT...LOC 2359Z 297DEG 14KT 3086 9512 3040 9565
Special weather statement, Mar 28, 7:04 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
704 PM CDT FRI MAR 28 2014

TXZ210-211-226-290030-
COLORADO TX-AUSTIN TX-WHARTON TX-
704 PM CDT FRI MAR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AUSTIN...
NORTHEASTERN COLORADO AND NORTH CENTRAL WHARTON COUNTIES UNTIL 730 PM
CDT...

AT 704 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EAGLE LAKE...MOVING SOUTHEAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SEALY...COLUMBUS...EAGLE LAKE...SAN FELIPE...ALTAIR AND CAT SPRING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY AFTERNOON FOR SOUTHEAST TEXAS.

LAT...LON 2965 9663 2987 9643 2978 9607 2943 9627
TIME...MOT...LOC 0004Z 294DEG 39KT 2967 9636

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:04 PM CDTSpecial Weather StatementHGXColorado26 min
Mar 28, 7:09 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery36 min
Mar 28, 7:45 PM CDTSevere Thunderstorm WarningHGXColorado, Jackson, Wharton30 min
Mar 28, 8:03 PM CDTSpecial Weather StatementHGXLiberty27 min
Mar 28, 8:14 PM CDTSpecial Weather StatementHGXMatagorda31 min
Mar 28, 8:26 PM CDTSpecial Weather StatementHGXChambers49 min
Mar 28, 8:27 PM CDTSpecial Weather StatementHGXChambers48 min

Nearby

Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.